Alert archive / Missouri / Special Weather Statements in 2018
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Aug 7, 2018, 6:43 PM CDT for Gasconade County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 6:43 PM CDT (23:43 UTC)
- Expired
- Aug 7, 2018, 7:30 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
County Gasconade County, MO
The radar
The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 738 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142
WWUS83 KLSX 072343
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
643 PM CDT TUE AUG 7 2018
MOZ049-059-080030-
Gasconade MO-Osage MO-
643 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND SOUTHERN
GASCONADE COUNTIES UNTIL 730 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Rich Fountain, moving southeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Owensville, Bland, Rosebud, Mount Sterling and Canaan.
LAT...LON 3852 9178 3839 9137 3821 9137 3821 9153
3826 9164 3829 9165 3831 9177 3836 9189
TIME...MOT...LOC 2343Z 297DEG 25KT 3840 9174
$$
TillyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:32 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 7, 3:32 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 332 PM CDT Tue Aug 7 2018 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 328 PM CDT Tue Aug 7 2018 Remnant MCV has become harder to define in satellite imagery this afternoon but it likely is just E of KCOU as of 2000 UTC. Showers and thunderstorms with this feature will move off to the east and eventually south of the area by late this evening. A few of these storms may be strong to severe early this evening, mainly across portions of southeast Missouri and southern Illinois. Damaging winds would be the primary threat. Kept some low PoPs however behind this feature to account for slow-moving cold front which is currently draped from southeastern Iowa into northwest Missouri. Aforementioned cold front will continue its very slow progress to the south through the day on Wednesday so continued low chances of showers/storms exist predominantly across parts of southeast Missouri and southwest Illinois. Temperatures are expected to be near normal in the short-term forecast period, with lows tonight mainly in the mid to upper 60s and highs on Wednesday in the mid to upper 80s. Gosselin .LONG TERM... (Wednesday Night through Next Tuesday) Issued at 328 PM CDT Tue Aug 7 2018 Frontal boundary should finally clear the CWA on Wednesday evening. A period of dry, tranquil weather should greet the bi-state area then through Friday morning as an area of weak surface high pressure settles into the region. A shortwave trough is expected to move through the far western Great Lakes on Friday within northwest flow aloft. At the surface, a weak cold front is forecast to move southeastward through the area late Friday afternoon through early Saturday. Stronger forcing for large-scale ascent, as well as low-level convergence will likely reside further to the north and east. However, appears low chances for showers/storms will exist with this frontal passage. Behind the front, dry weather is likely along with slightly cooler temperatures. Closed mid/upper level low is still forecast to develop by late this weekend with a shortwave trough rotating cyclonically around this upper low swinging through the area Sunday afternoon/evening. Shower/thunderstorm activity associated with this feature likely will be focused during the late afternoon/early evening hours when instability is highest. Closed upper-level low is expected to depart into southeastern Canada by early next week leaving increasing mid/upper level heights and subsidence. Surface high pressure will move into the region as well, promoting seasonable temperatures along with dry conditions. Gosselin && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1226 PM CDT Tue Aug 7 2018 Coverage of storms should increase through the afternoon hours across east-central and southeast Missouri. Most likely time for storms in this area will be from mid afternoon through very early evening. IFR/MVFR visibilities are possible with heavier downpours. KCOU and KUIN are expected to be far enough west and north respectively to avoid higher likelihood of storms through this evening. A brief period of MVFR visibilities and/or ceilings are likely across the terminals very late tonight into early Wednesday morning. Conditions should improve back to VFR by late morning on Wednesday along with a light northwest wind behind the cold front. SPECIFICS FOR KSTL: Increasing chances of showers and storms this afternoon. Best chances appear between 2PM and 6PM, with IFR/MVFR visibilities possible in heavier downpours. A brief period of IFR ceilings is also likely very early this afternoon. Chances of storms decrease this evening and shift more toward the south of the terminal. A few hour period of MVFR ceilings look likely toward dawn on Wednesday, but expect dry/VFR conditions by late morning. Winds will remain light through the period, with primary wind direction a challenge. An easterly component should shift back to the south by mid afternoon before becoming variable as the front approaches. Northwest winds are favored from late Wednesday morning through the rest of the valid TAF period. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 7, 3:36 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 336 PM CDT Tue Aug 7 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 336 PM CDT Tue Aug 7 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight There is a chance for thunderstorms for much of the area tonight. A few of the storms could be strong to severe with damaging winds the primary threat across southeast Missouri and southern Illinois. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The chance of thunderstorms continues for parts of the area Wednesday through Thursday, and again Friday through Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. Gosselin
In the hours before
Local storm report, Aug 7, 5:38 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
538 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM TSTM WND DMG 2 ENE VANDIVER 39.18N 91.82W
08/07/2018 AUDRAIN MO PUBLIC
DELAYED REPORT VIA SOCIAL MEDIA OF ROOF
DAMAGE TO OUTBUILDING, LARGE TREE LIMBS
SNAPPED, TREES BLOWN OVER, AND ROOF AND
SIDING DAMAGE TO A HOUSE. TIME ESTIMATED
FROM RADAR.
&&
AELocal storm report, Aug 7, 5:42 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG ASHLEY 39.25N 91.22W
08/07/2018 PIKE MO DEPT OF HIGHWAYS
DELAYED REPORT OF WIDESPREAD TREE DAMAGE IN
AND AROUND ASHLEY. TIME ESTIMATED FROM
RADAR.
&&
AELocal storm report, Aug 7, 5:45 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 AM TSTM WND DMG 1 NNW TROY 38.99N 90.98W
08/07/2018 LINCOLN MO DEPT OF HIGHWAYS
DELAYED REPORT OF SIDING DAMAGE TO HOUSES IN
TROY, IN ADDITION TO WIDESPREAD TREE DAMAGE
IN AND AROUND TOWN. TIME ESTIMATED FROM
RADAR.
&&
AELocal storm report, Aug 7, 5:48 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
548 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM TSTM WND DMG MIDDLETOWN 39.13N 91.41W
08/07/2018 MONTGOMERY MO PUBLIC
DELAYED REPORT VIA SOCIAL MEDIA OF TREES
DOWN AND A PORCH DETACHED FROM A MODULAR
HOME. TIME ESTIMATED FROM RADAR.
&&
AELocal storm report, Aug 7, 5:52 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND DMG EOLIA 39.25N 91.01W
08/07/2018 PIKE MO PUBLIC
DELAYED REPORT OF NUMEROUS TREES DOWN IN AND
AROUND EOLIA. TIME ESTIMATED FROM RADAR.
&&
AESpecial weather statement, Aug 7, 6:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
643 PM CDT TUE AUG 7 2018
MOZ049-059-080030-
Gasconade MO-Osage MO-
643 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND SOUTHERN
GASCONADE COUNTIES UNTIL 730 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Rich Fountain, moving southeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Owensville, Bland, Rosebud, Mount Sterling and Canaan.
LAT...LON 3852 9178 3839 9137 3821 9137 3821 9153
3826 9164 3829 9165 3831 9177 3836 9189
TIME...MOT...LOC 2343Z 297DEG 25KT 3840 9174
TillyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:18 PM CDT | Special Weather Statement | LSX | Osage | 42 min |
| Aug 6, 11:32 PM CDT | Special Weather Statement | LSX | Audrain, Monroe, Shelby | 43 min |
| Aug 6, 11:41 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 49 min |
| Aug 7, 12:21 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 54 min |
| Aug 7, 12:47 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike, Warren | 43 min |
| Aug 7, 1:39 AM CDT | Special Weather Statement | LSX | Pike | 51 min |
| Aug 7, 1:45 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 33 min |
| Aug 7, 1:53 PM CDT | Special Weather Statement | LSX | Iron, Reynolds | 52 min |
| Aug 7, 2:31 PM CDT | Special Weather Statement | LSX | Washington | 44 min |
| Aug 7, 2:45 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 45 min |
| Aug 7, 1:24 AM CDT | Special Weather Statement | LSX | Calhoun, Jersey | 66 min |
| Aug 7, 2:29 AM CDT | Special Weather Statement | LSX | Greene | 46 min |
Nearby
Special Weather Statements in Missouri, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.